Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 282, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 20, 2016, 3:59 PM CDT for Coffee County, Dale County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 20, 2016, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 38 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WUUS52 KTAE 202059 SVRTAE ALC031-045-202145- /O.NEW.KTAE.SV.W.0282.160820T2059Z-160820T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 359 PM CDT SAT AUG 20 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COFFEE COUNTY IN ALABAMA... NORTHWESTERN DALE COUNTY IN ALABAMA... * UNTIL 445 PM CDT * AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW BROCKTON... OR NEAR ENTERPRISE...MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... OZARK...ENTERPRISE...FORT RUCKER...LEVEL PLAINS...NEWTON... NEW BROCKTON...ARITON...CLINTONVILLE...DILLARD...RICHBURG... WATERFORD...HOOPER STAGE FIELD...LOWE ARMY HELIPORT... GREATER SALEM CHURCH...TABERNACLE...CAMP ALAFLO BSA... TURNER CROSSROADS...KLONDYKE HILL... HANCHEY FIELD AND DEAN CHURCH ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3129 8597 3139 8602 3159 8570 3135 8556 TIME...MOT...LOC 2059Z 244DEG 11KT 3137 8588 HAIL...<.75IN WIND...60MPH $$ 11-MOORE
1 follow-up statement
979
WWUS52 KTAE 202135
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM CDT SAT AUG 20 2016
ALC031-045-202145-
/O.EXP.KTAE.SV.W.0282.000000T0000Z-160820T2145Z/
COFFEE AL-DALE AL-
435 PM CDT SAT AUG 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COFFEE AND
NORTHWESTERN DALE COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3129 8597 3139 8602 3159 8570 3135 8556
TIME...MOT...LOC 2134Z 244DEG 11KT 3137 8588
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:29 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 20, 2:29 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 329 PM EDT SAT AUG 20 2016 .NEAR TERM [Through Tonight]... Local radar imagery shows scattered showers and thunderstorms developing across southeast AL and the FL Panhandle this afternoon. Further development across eastern portions of our area is expected as the day goes on, but most of the coverage will stay in the western and northern parts of our forecast area this afternoon and evening. Overnight minimum temperatures will hover around the mid 70s, upper 70s along the immediate coastline. .SHORT TERM [Sunday Through Monday Night]... Mid level trough extending from the Great Lakes southwestward to the southern Plains will generally move eastward through the short term period and support a weak cold front as it moves southeastward. The front will remain north of the CWA Sunday and thus the best low level convergence will reside north as well. PWATs remain around 1.8 inches through much of the area with a slight bump to 2 inches across southeast Alabama and have tapered higher PoPs in that direction. By Monday, mid level high pressure slides underneath the mid level trough across the Gulf of Mexico and effectively stalls the surface cold front near the I-10 corridor. PWATs up to 2 inches and low level convergence across the central and southern portions of the CWA will warrant a good chances for storms Monday afternoon. High temperatures each day will reach the lower to mid 90s. If clouds are more abundant Monday, high temperatures may be a little lower than forecast. .LONG TERM [Tuesday Through Saturday]... Mid level high reasserts itself across the southern and southeast CONUS at the beginning of the long term. Weak cold front will dissipate Tuesday with surface high pressure near the mouth of the Mississippi controlling the surface flow with weak northerly flow. Surface high pressure ridge sliding down the Appalachians will cause winds to become more easterly Wednesday and Thursday. An inverted trough moving towards the lower Atlantic coast will cause winds to back to the northeast towards the weekend. Diurnal convection will continue through the period. Highs will be in the lower to mid 90s each day. && .AVIATION [Through 18Z Sunday]... Storms have already begun to pop up, but are widely scattered and may not directly affect our local TAF sites. These storms are not expected to linger very long into the overnight hours. Brief MVFR ceilings may be possible once again tomorrow morning near DHN and ABY, but confidence was too low to put in this TAF package. && .MARINE... High pressure will remain across the northern Gulf of Mexico coastal waters through the upcoming week. Winds will generally remain below 15 knots and seas will be 2 feet or less. Isolated to scattered showers and thunderstorms can be expected through the period. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Scattered afternoon showers and thunderstorms will continue. However, there are no widespread flooding concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 76 94 76 / 10 30 10 40 20 Panama City 79 87 78 88 78 / 10 30 10 30 20 Dothan 74 92 74 92 74 / 20 40 20 40 20 Albany 75 93 74 93 74 / 20 30 20 40 20 Valdosta 74 93 74 94 75 / 10 20 10 40 20 Cross City 75 92 75 94 76 / 10 20 10 30 20 Apalachicola 77 88 78 89 78 / 10 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Moore MARINE...Scholl FIRE WEATHER...Harrigan HYDROLOGY...DVD/Scholl
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:29 PM CDT | Special Weather Statement | TAE | Dale | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.